Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Itchy clitoris and feeling uncomfortable after using vagifem. Suggest some medicine

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Yes, I am postmenopausal and recently I have had clitoris itching that is most uncomfortable. It is
difficult to not want to scratch that area. I wash using a glycerin soap and apply creme de la femme as a personal lubricant. In the past, few months I have used vagifem twice a week for vaginal dryness, but since the itching started, I have stopped using vagifem. Any suggestions about what might be
applied topically to relieve the itching and/or what could be actually causing the itching.
Posted Sat, 5 Jan 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 1 hour later
I appreciate your query on this portal.
Most probably, the cause of your itching is your postmenopausal state.
The drop in the hormonal levels ( particularly estrogen ) following menopause causes local dryness of the genital organs, causing itching and irritation.
Very rarely, Chemical irritants such as detergents, fabric softeners, feminine sprays, ointments, creams, douches, and contraceptive foams or jellies might cause this.
Yeast infections are another cause.
In your case, the most probable cause seems to the postmenopausal condition.
For this, you might try topical estrogen creams such as Evalon for relief. These have to be used regularly atleast twice of thrice a week to maintain the hormonal milieu.
In addition, to tide over the acute itching phase, you can use anti itch creams such as Vagisil till itching subsides.
Lubricants may be used before sexual intercourse as indicated.
Do not douche yourself aggressively, or clean yourself with fragrant or highly medicated soaps or lotions.
It is best to use mild, natural products for bathing.
Use cotton or organic cloth that is minimally irritating.
Maintain a healthy lifestyle that incorporates a healthy diet, and plenty of exercise and yoga etc for de stressing.
Take care.
Above answer was peer-reviewed by
Follow-up: Itchy clitoris and feeling uncomfortable after using vagifem. Suggest some medicine 1 hour later
Do you think that I should start using Vagifem 10 again? I have some of these vaginal tablets still on my shelf. If I used Vagifem again, should I also use Evalon. Would Evalon be more effective than the Vagifem tablets. Is Evalon available in Canada? Would I require a prescription?
Certainly, I will try the anti-itch cream that you mentioned Vagisill and avoid the items you mentioned.

I am satisfied with the personal lubricant that I use, Creme de la Femme.


Answered by Dr. Aarti Abraham 5 hours later
Hi again,
Thanks for the follow up.

Vagifem 10 and Evalon both contain local estradiol ( hormone ) that is a remedy for vaginal and clitoral dryness.

You can definitely use up the tablets you already have, since they both are different modes of drug delivery to the area.

Evalon is the same thing, but in a cream form, so easier to use, and also works at lower doses than Vagifem.

You can try it, and then stick to it if you too find it better than the tablets.

Based on my search , you can get Evalon in Canada at online drug stores.

For eg - WWW.WWWW.WW
I do not think it requires a prescription.

As for the lubricant, what you use is already as good as any other.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor